Alert archive / Idaho / Red Flag Warnings in 2013
Red Flag Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 31, 2013, 2:14 AM MDT for 20 counties in Idaho. It took effect at Jul 31, 2013, 12:00 PM MDT. It was in force for 15 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 31, 2013, 2:14 AM MDT (08:14 UTC)
- In effect from
- Jul 31, 2013, 12:00 PM MDT
- Expired
- Aug 1, 2013, 2:57 AM MDT
- In force
- 15 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Jerome County, ID, Lemhi County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID, Valley County, ID
The radar
The Pocatello radar (KSFX), 86 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 4:10 PM MDT | TSTM WND GST 69 | Arco, ID | MAXIMUM GUST REPORTED FROM THE ARCO ARL SITE. |
| Jul 31, 4:30 PM MDT | TSTM WND GST 56 | 10 Ene Arco, ID | MAXIMUM GUST REPORTED FROM THE DEAD MAN CANYON ARL SITE. |
| Jul 31, 4:45 PM MDT | TSTM WND GST 61 | 20 E Howe, ID | MAXIMUM GUST FROM ARL MATERIAL FUELS COMPLEX. |
| Jul 31, 5:05 PM MDT | TSTM WND GST 64 | 11 Se Howe, ID | MAXIMUM GUST FROM THE ARL ROVER SITE. |
| Jul 31, 5:05 PM MDT | TSTM WND GST 64 | 20 Se Howe, ID | MAXIMUM GUST FROM THE ARL ROVER SITE. AN ADDITIONAL GUST TO 58 MPH OCCURRED AT 855 PM. |
| Jul 31, 5:25 PM MDT | TSTM WND GST 57 | Terreton, ID | MAXIMUM GUST FROM THE ARL SITE AT TERRETON. |
| Jul 31, 5:55 PM MDT | TSTM WND GST 68 | Dubois, ID | MAXIMUM GUST FROM THE ARL SITE AT DUBOIS. |
| Jul 31, 7:35 PM MDT | TSTM WND GST 67 | 40 Sw Atomic City, ID | MAXIMUM GUST FROM COXS WELL ARL SITE. |
| Jul 31, 8:16 PM MDT | TSTM WND GST 65 | 4 Ne Atomic City, ID | MAXIMUM GUST FROM THE ITD SITE AT INL PUZZLE. |
| Jul 31, 8:45 PM MDT | TSTM WND GST 54 | 8 W Arco, ID | MAXIMUM GUST FROM THE ARL RADIOACTIVE WASTE MANAGEMENT SITE. |
| Jul 31, 9:00 PM MDT | TSTM WND GST 60 | Howe, ID | MAXIMUM GUST RECORDED AT BASE OF HOWE PEAK. |
| Jul 31, 10:05 PM MDT | TSTM WND GST 72 | Atomic City, ID | MAXIMUM GUST FROM ARL SITE AT BIG SOUTHERN SUMMIT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5825 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
561 WWUS85 KPIH 310814 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 214 AM MDT WED JUL 31 2013 IDZ410-425-427-312100- /O.NEW.KPIH.FW.W.0008.130731T1800Z-130801T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 214 AM MDT WED JUL 31 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 410...425 AND 427... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM...FIRE ZONE 425 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM...FIRE ZONE 427 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * TIMING: THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THUNDERSTORM COVERAGE WILL DECREASE THIS EVENING. * THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND OUTFLOW WINDS TO 40 MPH. * IMPACTS: NEW FIRE STARTS ARE POSSIBLE AND GUSTY WINDS MAY FAN NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ422-475-476-312100- /O.NEW.KPIH.FW.W.0008.130731T1800Z-130802T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 214 AM MDT WED JUL 31 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THURSDAY FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 422...475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THURSDAY. * AFFECTED AREA: IN IDAHO...FIRE ZONE 422 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF...FIRE ZONE 475 EAST SALMON RIVER MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF. * TIMING: THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THUNDERSTORM COVERAGE WILL DECREASE SOMEWHAT OVERNIGHT TONIGHT...BUT LIGHTNING WILL STILL BE A THREAT. THUNDERSTORMS WILL AGAIN INCREASE IN COVERAGE THURSDAY AFTERNOON. * THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND OUTFLOW WINDS TO 40 MPH. * IMPACTS: NEW FIRE STARTS ARE POSSIBLE AND GUSTY WINDS MAY FAN NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
3 follow-up statements
865 WWUS85 KPIH 312032 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 232 PM MDT WED JUL 31 2013 IDZ410-425-427-010300- /O.CON.KPIH.FW.W.0008.000000T0000Z-130801T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 232 PM MDT WED JUL 31 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONES 410...425 AND 427... * AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM...FIRE ZONE 425 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM...FIRE ZONE 427 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * TIMING: THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THUNDERSTORM COVERAGE WILL DECREASE THIS EVENING. * THUNDERSTORMS: WIDELY SCATTERED THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND OUTFLOW WINDS TO 40 MPH. * IMPACTS: NEW FIRE STARTS ARE POSSIBLE AND GUSTY WINDS MAY FAN NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ422-475-476-010300- /O.CON.KPIH.FW.W.0008.000000T0000Z-130802T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 232 PM MDT WED JUL 31 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONES 422...475 AND 476... * AFFECTED AREA: IN IDAHO...FIRE ZONE 422 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF...FIRE ZONE 475 EAST SALMON RIVER MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF. * TIMING: THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THUNDERSTORM COVERAGE WILL DECREASE SOMEWHAT OVERNIGHT TONIGHT...BUT LIGHTNING WILL STILL BE A THREAT. THUNDERSTORMS WILL AGAIN INCREASE IN COVERAGE THURSDAY AFTERNOON. * THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND OUTFLOW WINDS TO 40 MPH. * IMPACTS: NEW FIRE STARTS ARE POSSIBLE AND GUSTY WINDS MAY FAN NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
718 WWUS85 KPIH 010542 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1142 PM MDT WED JUL 31 2013 IDZ410-425-427-011000- /O.NEW.KPIH.FW.W.0009.130801T0542Z-130801T1000Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 1142 PM MDT WED JUL 31 2013 ...RED FLAG WARNING IN EFFECT UNTIL 4 AM MDT THURSDAY FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONES 410...425...AND 427... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 AM MDT THURSDAY. * AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM...FIRE ZONE 425 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM...FIRE ZONE 427 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * TIMING: THUNDERSTORMS WILL CONTINUE THROUGH 4 AM THIS MORNING. * THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND OUTFLOW WINDS TO 45 MPH. * IMPACTS: NEW FIRE STARTS ARE POSSIBLE AND GUSTY WINDS MAY FAN NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ422-475-476-011745- /O.CON.KPIH.FW.W.0008.000000T0000Z-130802T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 1142 PM MDT WED JUL 31 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONES 422...475 AND 476... * AFFECTED AREA: IN IDAHO...FIRE ZONE 422 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF...FIRE ZONE 475 EAST SALMON RIVER MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF. * TIMING: THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON ACROSS THE CENTRAL IDAHO MOUNTAINS. * THUNDERSTORMS: NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND STRONG GUSTY OUTFLOW WINDS TO 45 MPH. * IMPACTS: NEW FIRE STARTS ARE POSSIBLE AND GUSTY WINDS MAY FAN NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
146 WWUS85 KPIH 010857 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 257 AM MDT THU AUG 1 2013 IDZ422-475-476-012100- /O.CAN.KPIH.FW.W.0008.000000T0000Z-130802T0300Z/ /O.NEW.KPIH.FW.W.0010.130801T0900Z-130802T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 257 AM MDT THU AUG 1 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 422...475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 422 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF...FIRE ZONE 475 EAST SALMON RIVER MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF. * TIMING: THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON ACROSS THE CENTRAL IDAHO MOUNTAINS. * THUNDERSTORMS: NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND STRONG GUSTY OUTFLOW WINDS TO 45 MPH. * IMPACTS: NEW FIRE STARTS ARE POSSIBLE AND GUSTY WINDS MAY FAN NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ427-012100- /O.CAN.KPIH.FW.W.0009.000000T0000Z-130801T1000Z/ /O.NEW.KPIH.FW.W.0010.130801T2000Z-130802T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 257 AM MDT THU AUG 1 2013 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 427... ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 427... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE RED FLAG WARNING HAS BEEN CANCELLED. * AFFECTED AREA: IN IDAHO...FIRE ZONE 427 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * TIMING: GUSTY WINDS WILL DEVELP THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING. * WIND: WIND GUSTS OF 25 TO 30 MPH ARE LIKELY. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY CAN CREATE EXTREME FIRE BEHAVIOR ON CURRENT AND NEW FIRES IN THE CENTRAL MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-425-011000- /O.CAN.KPIH.FW.W.0009.000000T0000Z-130801T1000Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- 257 AM MDT THU AUG 1 2013 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 410 AND 425... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. $$ IDZ413-012100- /O.NEW.KPIH.FW.W.0010.130801T2000Z-130802T0300Z/ CARIBOU RANGE/CARIBOU NF- 257 AM MDT THU AUG 1 2013 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF. * TIMING:GUSTY WINDS WILL DEVELP THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING. * WIND: WIND GUSTS OF 25 TO 30 MPH ARE LIKELY. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY CAN CREATE EXTREME FIRE BEHAVIOR ON CURRENT AND NEW FIRES IN THE CENTRAL MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 30, 8:52 PM MDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jul 30, 8:52 PM MDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 852 PM MDT TUE JUL 30 2013 .DISCUSSION...CONVECTION QUICKLY DISSIPATING THIS EVENING...ALONG WITH STRONG MIXING IN THE SNAKE PLAIN AND CENTRAL MOUNTAINS WHICH AGAIN LED TO 35+ MPH GUSTS MANY AREAS. AND LIKE YESTERDAY...HRRR AND TO LESSER EXTENT NAM AND LOCAL WRF CONTINUING TO SHOW WEAK CONVECTION CONTINUING AFTER 06Z MAINLY ALONG SOUTHERN BORDER. BELIEVE SHORTWAVE APPROACHING NORTHERN CALIFORNIA COAST THE BETTER CHANCE AT DEVELOPING CONVECTION...WHICH WOULD BE TIMED FOR WEDNESDAY AFTERNOON AS THERMAL SURFACE TROUGH REDEVELOPS OVER GREAT BASIN AND EASTERN IDAHO. HAVE NUDGED POPS DOWNWARD FOR THE REST OF THIS EVENING AND LEFT WEAK POPS WITH NO MENTION OF CONVECTION AFTER 06Z. WILL LET ALL FIRE HEADLINES EXPIRE FOR THE EVENING AND THEN WILL LET ONCOMING SHIFT REANALYZE THREAT FOR WEDNESDAY. NO OTHER UPDATES ANTICIPATED THIS EVENING. DMH/MH && .PREV DISCUSSION... /ISSUED 210 PM MDT TUE JUL 30 2013/ SHORT TERM...TONIGHT THROUGH FRIDAY. WE WILL CONTINUE WITH SOUTHWEST FLOW ALOFT ACROSS EASTERN IDAHO AS A LOW SITS JUST OFF THE WEST COAST. IT WILL SLOWLY WORK INLAND AND BE ACROSS WASHINGTON AND OREGON BY FRIDAY AFTERNOON. SEVERAL WAVES WILL SWING AROUND THE LOW...HELPING KICK OFF SHOWERS AND THUNDERSTORMS AS EACH ONE SWINGS THROUGH. THROUGH THIS EVENING...THE BEST CHANCE OF STORMS WILL BE FROM AROUND MACKAY TO ISLAND PARK AND ACROSS THE SOUTHERN AND EASTERN MOUNTAINS. MOST STORMS WILL PRODUCE LIGHT RAIN AND WINDS OVER 45MPH...HOWEVER A FEW STORMS CAN EASILY PRODUCE LOCALLY HEAVY RAIN. FOR TOMORROW...MOST AREAS WILL SEE A CHANCE OF SHOWERS AND STORMS EXCEPT AROUND BEAR LAKE DUE TO A DRY SLOT WORKING INTO THAT CORNER OF THE STATE. AS THE LOW SWINGS INLAND BY THE END OF THE WEEK...THIS WILL HELP BRING DRIER AIR TO THE SOUTHERN HALF OF THE FORECAST AREA AND CONFINING THE CHANCE OF SHOWERS AND STORMS TO ACROSS THE NORTH. WE ARE EXPECTING NIGHTTIME ACTIVITY TO PERSIST ACROSS THE NORTH TOMORROW NIGHT AS WELL. EACH DAY WE WILL HAVE TO WATCH FOR GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS WHERE STORMS DEVELOP. THE POTENTIAL FOR SEVERE WEATHER IS VERY LOW...BUT NOT ZERO. AS A MATTER OF FACT WE WILL NEED TO WATCH STORMS THURSDAY AND FRIDAY AS CONDITIONS ARE LITTLE MORE FAVORABLE FOR STRONG/ISOLATED SEVERE STORMS. UNDER THIS PATTERN...WE CAN EXPECT WARM TEMPERATURES TO CONTINUE THROUGH THURSDAY. WE ARE LOOKING AT A SLIGHT COOLDOWN FRIDAY AS WE SEE A LITTLE MORE CLOUD COVER. WINDS WILL BE BREEZY AT TIMES OUTSIDE OF THUNDERSTORMS...BUT FOR NOW WE ARE NOT LOOKING AT ANY WIND- RELATED HEADLINES EXCEPT FOR ON THE FIRE WEATHER SIDE OF THINGS. KEYES LONG TERM...FRIDAY NIGHT THROUGH NEXT TUESDAY. THE LOW ACROSS THE PACIFIC NORTHWEST EVENTUALLY SWINGS EAST ACROSS CANADA AND TO THE EAST...AND THE PATTERN RELOADS WITH A TROUGH OFFSHORE AND RIDGE BUILDING BACK ACROSS OUR AREA. IT APPEARS A LOT MORE DRY AIR WILL LIE ACROSS EASTERN IDAHO WITH SLIGHTLY MORE MOIST AIR ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. WE WILL KEEP A LOW CHANCE IN THOSE AREAS INTO NEXT WEEK MAINLY IN THE AFTERNOON AND EVENING HOURS. TEMPERATURES WILL REBOUND A BIT BUT WE ARE NOT LOOKING ANY MAJOR HEAT EVENT...HOLDING RIGHT AT OR JUST ABOVE AVERAGE FOR FIRST PART OF AUGUST. KEYES AVIATION...WILL HAVE 10 TO 20 KNOT SUSTAINED WINDS EARLY THIS EVENING AT PIH AND IDA WITH GUSTS 20 TO 30 KNOTS. HAVE VICINITY THUNDERSTORMS AT IDA AND PIH AS WELL WITH DEVELOPMENT EXPECTED MAINLY IN NEARBY MOUNTAINS. OTHER THAN THAT WIDESPREAD VFR FOR REMAINDER OF OVERNIGHT AND THROUGH WEDNESDAY. GK FIRE WEATHER...WILL CONTINUE RED FLAG WARNINGS FOR WIND AND LOW HUMIDITY IN 475...476...410 AND 425. WINDS NOT AS STRONG SO FAR TODAY AND ONE SITE IN 422 AT WARNING LEVEL BUT MOST STAYING BELOW SO WILL NOT ADD. RIGHT NOW MARGINAL WARNING SCENARIO BUT NOT GOING TO ALTER WHAT IS IN CURRENT FORECAST. RED FLAG WARNING FOR ZONE 413 FOR SCATTERED THUNDERSTORMS UNTIL 9 PM AS WELL WITH NO MAJOR THUNDERSTORM DEVELOPMENT AT 2 PM AS OF YET BUT JUST BEGINNING TO SEE CELL DEVELOPMENT AND STILL EXPECT THUNDERSTORMS THE NEXT SEVERAL HOURS TO DEVELOP THERE. SOMEWHAT QUIETER WEDNESDAY WITH ISOLATED TO WIDELY SCATTERED THUNDERSTORMS IN 422...475 AND 476. EXPECT SCATTERED THUNDERSTORMS IN NORTHERN ZONES THURSDAY AND LOW HUMIDITY AND STRONG WINDS IN SOUTHERN REGIONS. RED FLAG WATCHES AND OR WARNINGS MAY BE NEEDED THURSDAY. GK && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ413. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ410-425. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ475-476. &&
Hazardous weather outlook, Jul 30, 4:20 AM MDT, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 420 AM MDT TUE JUL 30 2013 IDZ017>025-031-032-311245- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 420 AM MDT TUE JUL 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDETSTORMS IN THE MORNING WILL BECOME SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON INTO THE LATE EVENING HOURS. THE MAIN FOCUS WILL BE IN AREAS SOUTH AND EAST OF THE SNAKE RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH AFTERNOON DURING THIS TIME. THE LARGEST COVERAGE IS FRIDAY AFTERNOON AFTER A COLD FRONT MOVES THROUGH THE REGION THE NIGHT BEFORE. EXPECT COOLER AND BREEZIER WEATHER AFTER THE FRONT PASSES. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:57 PM MDT | Special Weather Statement | PIH | Jefferson | 48 min |
| Jul 31, 5:09 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Butte, Clark, Fremont, Jefferson, Madison | 51 min |
Nearby
Red Flag Warnings in Idaho, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.